Towards a singularity proof scheme in numerical relativity

Nov, 1992
11 pages
Published in:
  • Phys.Rev.Lett. 69 (1992) 1845-1848
e-Print:
Report number:
  • NCSA-016-1992

Citations per year

1993200120092017202402468101214
Abstract: (arXiv)
Progress in numerical relativity has been hindered for 30 years because of the difficulties of avoiding spacetime singularities in numerical evolution. We propose a scheme which excises a region inside an apparent horizon containing the singularity. Two major ingredients of the scheme are the use of a horizon-locking coordinate and a finite differencing which respects the causal structure of the spacetime. Encouraging results of the scheme in the spherical collapse case are given.
  • 02.70.+d
  • 04.20.Jb